Hip pain

I have had hip pain for over 3 years but it has suddenly become worse. I find getting up from a chair or sitting with my feet up, also getting out of bed are just so painful. I had a biopsy done of my hip two years ago but it only showed inflammation and although the hip is worn away there seems nothing can be done while inflammation is there. I am on Benepali and reducing steroids and I noticed at 13.5 my aches in my hand started to come back. I have dropped to 13mg and notice a bit more. I am not due to see a rheumatologist until late March. My Dr has written to an orthapaedic surgeon asking for a steroid injection but that was my request. Has anyone had anything similar and have steroid injections worked? I have large fat legs which my own Dr thinks might be from the steroids. I want to put my steroids up but also need to try and lose some weight and my horrible legs. I keep having attempts to draw fluid from my knees but mostly they don't get anything. The steroid injections only seem to stop the actual joint from filling up again but I still get swelling in the tissues around my knees. This is classed as RA by some and OA by others. My dr just doesn't know. Does anyone have knees that sound like that? With knees and now my hip much worse I can't see any improvement from the Benepali, except I was told by the Biologic assessment nurse that apart from my knees and hip all was looking good. I wanted to scream at her as my knees and my hip are my main problems even if they are not RA.

11 Replies

oldestnewest
  • Hi there

    So sorry you are in pain. Grim isn't it?

    I have problematic knees. I had bilateral partial replacements about two year ago. This was apparently due to osteoarthritis. Since then I've had knee pain, but also constant bakers cysts that burst. I'm pretty sure this is to do with PsA in my case.

    As for hip? Just off to doc to see about that tomorrow! Can't really help there.

    Hopefully you will get someone more useful than me answering your post!

  • I was told x rays show OA in my knees but that was when I thoyght there was nothing wrong with them. I don't get any feeling of grating or bone rubbing on bone. Mine is all around and I have been told I have a bakers cyst but I don't think so as it can come and go and doesn't feel like a cyst. The Dr who diagnosed it only sat opposite me he didn't touch or look at the back of my legs. I hope you get help with your hip.

  • I had steroid injections in hip recently for bursitis flare up, had them 18 months previous as well. This lots has been of help as pain has improved. The injections need to done under ultrasound guideance. Hope you get some help x

  • Thank you. I don't really know if the injection will help, this is me suggesting it and my dr writing to an orthapeadic surgoen for me. It is the inner inside top of my left leg / hip joint which if it is worn away might not help but I feel something must be done and only if I mention my hip does anyone even take the slightest notice. It seems to me no one wants to own the problem.

  • Orthopaedic might be the way to go, to find the cause. Best wishes 😀

  • An Idea would be to check your vitamin D blood levels maybe ? Low or deficient vitamin D levels can cause hip and knee pain among many others. 85% of us are low or deficient in our vitamin D levels, many do not know it.

    Taking a good (safe) high dose of vitamin D3 can help or cure some hip and knee pain.

    Though not saying this will be the answer for everyone's hip or knee pain as we are all different.

  • I do take a vitamin D tablet. I take vitamin D3 but have realised I also take it in my Adcal so better check I am not taking too much.

  • Good to hear Bb.

    vitamindcouncil.com for up to date information on vitamin D and doses (which might vary from NHS doses.)

  • Thank you . I have just looked and I think I am taking too much. I will get my husband to check tonight as I'm no good with decimals.

  • How do you think your Benepali is working I've been on it since September and although at first it was good I'm getting a bit off pain and inflammation back I'm also on mtx 20 mgs

  • I started my Benepali in August. It took a long while before I thought it was working but I have also been on steroids. Friday I reduced to 13mg and Saturday I seemed to hurt all over besides my hip hurting more. Maybe it isn't working at all as I can never seem to get below about 14mg Prednisolone. Last week I had pain in some fingers and my shoulders but I kept blaming things I had done for it. I got taken off Mtx before I started Benepali as that didn't seem to be working.

You may also like...